Alert archive / California / Special Weather Statements in 2018
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at May 15, 2018, 3:47 PM PDT for Trinity County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 3:47 PM PDT (22:47 UTC)
- Expired
- May 15, 2018, 4:45 PM PDT
- In force
- 58 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Medford radar (KMAX), 125 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WWUS86 KEKA 152247
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
347 PM PDT TUE MAY 15 2018
CAZ107-152345-
Northern Trinity CA-
347 PM PDT TUE MAY 15 2018
...HEAVY RAIN OVER HELENA BURN SCAR MAY CAUSE LOCALIZED DEBRIS
FLOW...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm near
Weaverville.
Locations impacted include...
Weaverville, Junction City, Trinity Center and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding and debris flow over the Helena Burn Scar. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4109 12251 4107 12254 4106 12252 4101 12253
4097 12260 4092 12261 4090 12260 4088 12263
4085 12264 4083 12267 4081 12266 4068 12302
4084 12313 4117 12251 4110 12246
TIME...MOT...LOC 2245Z 237DEG 49KT 4081 12299
$$
GarnerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at May 15, 2:54 PM PDT, 53 minutes earlier.
Area forecast discussion, May 15, 2:54 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 254 PM PDT Tue May 15 2018 .SYNOPSIS...Scattered showers and thunderstorms will continue for the interior portions of northwest California this afternoon and evening. Steering flow aloft will be out of the east thus some showers and perhaps even an isolated thunderstorm may reach the coastal areas this evening. Chances for showers and isolated thunderstorms remain in the forecast for interior areas through Thursday, primarily across the Siskiyou Mountains, Trinity Alps, and the Yolla Bolly range. && .DISCUSSION...The forecast remains on track this afternoon as showers and thunderstorms have developed over the interior portions of northwest California while the marine layer continues to influence the coast. As the evening progresses, a low pressure system will drift inland to our south. This track will continue to spread deep easterly winds across the region and allow storms to continue to drift westward toward the coast. Just enough elevated instability may be present to allow for a strike of lightning or two to wake up coastal residents Wednesday morning, but probability and confidence levels are low. The forecast for Wednesday is a bit more tricky as models continue to show showers and isolated thunderstorms for portions of northwest California. A few parameters that put this portion of the forecast at risk are cloud cover, instability, and shear. If thunderstorms do form tomorrow, they should stay confined to the Siskiyou Mountains, Trinity Alps, and Yolla Bolly range. Thursday, the chances for showers and thunderstorm continue to dwindle and will continue to do so as we head into Friday. Chances for showers and thunderstorms may return late this weekend and early next week but there is a considerable amount of uncertainty on timing and location. Along the coast, a deep marine layer will remain present which will keep stratus in the forecast. && .AVIATION...A strong marine influence once again brought MVFR-IFR stratus ceilings to the Redwood Coast. The marine layer was quite deep, penetrating well into the coastal and inland valleys... including UKI. Another influencing condition over the flying area today is convection, which is associated with a couple of upper low systems that make the steering from east-west. Therefore, showers and thunderstorms are developing and tracking towards the North Coast. By 1 PM, Vis Satellite indicated some disruption to the marine layer's multi-layered decks which appeared to be lifting, but still borderline MVFR/VFR. Convective activity should last through the evening or longer. Model guidance indicated that the marine layer will still continue into Wednesday morning. /TA && .MARINE...Light southerly winds and low seas will continue through Thursday, with significant wave heights remaining between 2-5 feet throughout the waters. The sea state will consist of a mix of longer period swells, both from the northwest and south...the latter of which will be most prominent offshore. Winds will turn to the north late Thursday and steadily increase into the weekend reaching between 15 and 25 kt by Saturday morning. These winds will continue through the weekend and will result in building steeper seas, likely reaching around 7 to 10 feet at 6 to 9 seconds. The strongest winds, and likewise the largest seas, will be located south of Cape Mendocino during this time frame. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 15, 2:26 PM PDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 226 PM PDT Tue May 15 2018 CAZ102-105>108-110-111-162130- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 226 PM PDT Tue May 15 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will continue across interior areas through the late afternoon and evening. Cloud to ground lightning, gusty winds, small hail, and brief torrential downpours can be expected with the strongest storms. Storms will weaken and slowly drift toward the coast overnight, but may continue to produce occasional lightning strikes through the night. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and isolated thunderstorms will again be possible Wednesday, with a few isolated afternoon showers possible Thursday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-109-112-113-162130- Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 226 PM PDT Tue May 15 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A few showers may drift towards the Mendocino coast overnight, and a strike of lightning or two can't be completely ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-162130- Coastal Del Norte-Northern Humboldt Coast- 226 PM PDT Tue May 15 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Scattered showers are expected to drift towards the coast late this evening and overnight, and a few strikes of lightning and brief heavy downpours will be possible with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers are expected Wednesday, beginning early in the morning and continuing off and on through the day. A few lightning strikes and brief heavy downpours will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, May 15, 1:49 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
149 PM PDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 1 NNW ORLEANS 41.31N 123.53W
05/15/2018 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
ORLEANS, NERN HUMBOLDT COUNTY... 1/4 NORTH
OF USFS AT 400 FEET. T-STORMS FOR ABOUT AN
HOUR WITH LIGHTNING AND SMALL HAIL.
&&Special weather statement, May 15, 1:51 PM PDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Eureka CA
151 PM PDT TUE MAY 15 2018
CAZ107-108-152130-
Southern Trinity CA-Northern Trinity CA-
151 PM PDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY AND EASTERN
HUMBOLDT COUNTIES UNTIL 230 PM PDT...
At 149 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms stretching from near Hyampom to near Hayfork. These
storms are nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm...along with dangerous cloud to ground lightning.
Locations impacted include...
Hayfork, Big Bar, Burnt Ranch, Peanut, Del Loma and Hyampom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4041 12307 4057 12355 4072 12355 4085 12349
4075 12320 4060 12297
TIME...MOT...LOC 2049Z 103DEG 4KT 4067 12342
BCSpecial weather statement, May 15, 2:28 PM PDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Eureka CA
228 PM PDT TUE MAY 15 2018
CAZ107-108-152200-
Southern Trinity CA-Northern Trinity CA-
228 PM PDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 300 PM PDT...
At 227 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near Del Loma and Big Bar, moving northwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayfork, Big Bar, Burnt Ranch and Del Loma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4054 12330 4071 12355 4074 12354 4076 12356
4077 12355 4079 12356 4079 12357 4080 12357
4080 12356 4081 12356 4094 12327 4067 12306
TIME...MOT...LOC 2127Z 140DEG 9KT 4074 12342
BCSpecial weather statement, May 15, 2:59 PM PDT, 48 minutes before
Special Weather Statement
National Weather Service Eureka CA
259 PM PDT TUE MAY 15 2018
CAZ107-108-152215-
Southern Trinity CA-Northern Trinity CA-
259 PM PDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 315 PM PDT...
At 257 PM PDT, Doppler radar was tracking a strong thunderstorm
located from Del Loma to Helena moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Bar, Junction City, Denny, Helena, Burnt Ranch and Del Loma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4069 12301 4071 12354 4093 12354 4092 12348
4093 12348 4095 12344 4096 12345 4099 12324
4093 12290
TIME...MOT...LOC 2157Z 171DEG 9KT 4085 12327
BCSpecial weather statement, May 15, 3:47 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
347 PM PDT TUE MAY 15 2018
CAZ107-152345-
Northern Trinity CA-
347 PM PDT TUE MAY 15 2018
...HEAVY RAIN OVER HELENA BURN SCAR MAY CAUSE LOCALIZED DEBRIS
FLOW...
At 345 PM PDT, Doppler radar was tracking a strong thunderstorm near
Weaverville.
Locations impacted include...
Weaverville, Junction City, Trinity Center and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding and debris flow over the Helena Burn Scar. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4109 12251 4107 12254 4106 12252 4101 12253
4097 12260 4092 12261 4090 12260 4088 12263
4085 12264 4083 12267 4081 12266 4068 12302
4084 12313 4117 12251 4110 12246
TIME...MOT...LOC 2245Z 237DEG 49KT 4081 12299
GarnerThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:51 PM PDT | Special Weather Statement | EKA | Trinity | 39 min |
| May 15, 2:28 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| May 15, 2:59 PM PDT | Special Weather Statement | EKA | Trinity | 16 min |
| May 15, 4:15 PM PDT | Special Weather Statement | EKA | Trinity | 45 min |
Nearby
Special Weather Statements in California, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.